Alert archive / Colorado / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 182, NWS Denver/Boulder, CO

July 24, 2016Weld County, Colorado

NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jul 24, 2016, 4:06 PM MDT for Weld County, Colorado. It was in force for 39 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 24, 2016, 4:06 PM MDT (22:06 UTC)
Expired
Jul 24, 2016, 4:45 PM MDT
In force
39 min
Issued by
NWS Denver/Boulder, CO
Area
Storm-based polygon
Tornado
Possible
Hail
1.75 in
Wind
70.0 mph

County Weld County, CO

The radar

The Denver radar (KFTG), 48 km from the middle of the area, began a volume at 22:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 24, 4:32 PM MDTTSTM WND DMGHudson, COLARGE TREE LIMBS BROKEN - SOCIAL MEDIA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 26 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 10.1 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2016-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 85 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2016-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
85 J/kg
Mixed-layer CIN
-345 J/kg
Mixed-layer LCL
2128 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

059 
WUUS55 KBOU 242206
SVRBOU
COC123-242245-
/O.NEW.KBOU.SV.W.0182.160724T2206Z-160724T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
406 PM MDT SUN JUL 24 2016

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN WELD COUNTY IN NORTHEASTERN COLORADO...

* UNTIL 445 PM MDT

* AT 404 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
  PLATTEVILLE... OR 12 MILES SOUTH OF GREELEY...MOVING EAST AT 20
  MPH.

  HAZARD...GOLF BALL SIZE HAIL AND 70 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
           DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT 
           CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO 
           MOBILE HOMES...ROOFS...AND OUTBUILDINGS. 

* LOCATIONS IMPACTED INCLUDE...
  ERIE...FIRESTONE...FREDERICK...FORT LUPTON...MILLIKEN...LOCHBUIE...
  DACONO...MEAD...PLATTEVILLE...HUDSON...KEENESBURG...
  GILCREST AND MILTON RESERVOIR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE IMMEDIATELY TO SHELTER INSIDE A STRONG BUILDING. STAY
AWAY FROM WINDOWS.

THIS STORM MAY PRODUCE A BRIEF TORNADO WILL LITTLE NOTICE. BE
PREPARED TO MOVE QUICKLY INTO SHELTER AWAY FROM WINDOWS. 

&&

LAT...LON 4035 10440 4001 10454 4005 10505 4012 10505
      4033 10486
TIME...MOT...LOC 2204Z 276DEG 16KT 4025 10483 

TORNADO...POSSIBLE
HAIL...1.75IN
WIND...70MPH
 
$$

BAKER
1 follow-up statement
825 
WWUS55 KBOU 242238
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
438 PM MDT SUN JUL 24 2016

COC123-242245-
/O.CON.KBOU.SV.W.0182.000000T0000Z-160724T2245Z/
WELD CO-
438 PM MDT SUN JUL 24 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM MDT
FOR SOUTHWESTERN WELD COUNTY...

AT 436 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED OVER MILTON
RESERVOIR...OR 13 MILES SOUTHEAST OF GREELEY...MOVING EAST AT 20 MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
FORT LUPTON...MILLIKEN...LOCHBUIE...PLATTEVILLE...HUDSON...
KEENESBURG...GILCREST AND MILTON RESERVOIR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
DENVER.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

VERY HEAVY RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4035 10440 4001 10454 4003 10485 4033 10485
TIME...MOT...LOC 2236Z 276DEG 16KT 4023 10464 

TORNADO...POSSIBLE
HAIL...1.25IN
WIND...60MPH
 
$$

BAKER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 12:15 PM MDT, 3 hours 51 minutes earlier.

Area forecast discussion, Jul 24, 12:15 PM MDT, 3 hours 51 minutes before
Area Forecast Discussion
National Weather Service Denver/Boulder CO
1215 PM MDT SUN JUL 24 2016

.UPDATE...
Issued at 1207 PM MDT Sun Jul 24 2016

Some concerns with the convective forecast for today, chiefly with
the amount of energy that will be available this afternoon. Models
are overdoing the moisture return at least for the afternoon. Dew
points have dropped to around 40 near the Front Range and are in
the mid to upper 50s on the plains even before deep mixing has
begun. Anticipate these numbers to drop a little more this
afternoon before they start climbing again on persistent southeast
winds this evening. This leaves us with a pretty well capped
atmosphere this afternoon. In the mountains temperatures are
similar to the past few days, but it is a little drier there also.
So we should be able to generate mountain storms, but with low
CAPES in and near the mountains until this evening. This calls
into question the severe threat especially near the mountains.
Even when the moisture comes this evening, it may not be warm
enough to generate strong storms. There may be more of a threat
out on the plains where there is richer moisture, but it seems
like the temperature should take the edge off of everything with
CAPEs closer to 1000 J/kg and not the higher numbers in some of
the models. This could be enough for a few severe pulses, and with
a drier environment there could be some wind risk as well, but for
the most part I would expect subsevere storms that are
increasingly wet as they spread eastward. At least with
temperatures in the upper 80s at early evening the hail that does
develop will have a chance of getting to the ground, so isolated
one inch hail does make sense.

All in all little change to our forecast other then tweaking
timing details. I did raise the highs this afternoon along the
Front Range as we are running a few degrees warmer than expected.

&&

.SHORT TERM...(Today and tonight)
Issued at 230 AM MDT Sun Jul 24 2016

A moderate westerly flow aloft will remain over the state today...as
a jet max stretches across northern Colorado...with 250 mb winds of
50-60kts. This has allowed for tstms to persist overnight in the
mountains while it is just now exiting the northeast plains. At the
surface...low level moisture will increase this morning as a cool
front settles along the Front Range Foothills and Palmer Divide. As
a result...temperatures today should be around 10 degrees cooler the
yesterday. CAPES are progged to increase however as
east/southeasterly winds advect high dewpoints into the northeast
plains and urban corridor. NAM12 forecast soundings generate
anywhere from 1500-2500 j/kg of CAPE over east central and northeast
Colorado...with the boundary layer theta-e axis stretching from
Limon to Fort Collins. Precipitable water values by this afternoon
will be 1.2-1.3 inches with storm motions northwest around 15kts.
Southeasterly winds will also increase the likelihood of a Denver
Cyclone which will act as a focus for tstms south and east of
Denver. Enough shear today for a severe thunderstorm or two which is
why SPC has placed most of eastern CO in the marginal category this
aftn and evening. Main threat will be thunderstorm strong wind gusts
and a greater potential for heavy rainfall. Enough shear for hail up
to one inch as well. The 00Z experimental HRRR...the most complete
run at this time...appears to bring two areas of showers and tstms
across the cwa. The first one which is responsible for the tstms in
mountains west of Summit County early this morning...is progged to
start pushing into the Urban Corridor around 15z and into the
northeast plains by 20z...then another round develops from west to
east after 22Z. Not sure if this will pan out exactly as it has been
advertised...but will go with chc pops over the mountains and Palmer
Divide...with lesser pops towards southeastern WY/western Nebraska
where the boundary layer will be a bit more stable by this aftn.
Best window for tstms this evening will be in the 00z-04z
windows...with decreasing pops thereafter.

.LONG TERM...(Monday through Saturday)
Issued at 230 AM MDT Sun Jul 24 2016

The upper level high over the srn Rockies will rebuild further north
into srn CO on Mon with wnw flow aloft over nrn CO. There are some
differences between the ECMWF and other models with regard
subtropical moisture. The ECMWF shows an increase in mid lvl
moisture across the area by aftn while the other models do not.
For now will continue with 20% to 30% pops over the higher terrain
with the best focus along and south of I-70. Over nern CO the low
lvl flow will become more sse with the hi res models showing a
Denver cyclone developing. Overall low lvl moisture should
continue over the plains with decent cape. Should see wdly sct
aftn tstms along the front range with some of the storms spreading
across the plains fm late aftn thru the evening hours. As for
highs readings will be in the lower to mid 90s across nern CO.

On Tue the upper level high will still be over CO however the ECMWF
and GFS still show a wk mid lvl trough moving across late in the
aftn into Tue night. If this feature is real then there would be a
better chc of storms across the area. As for highs will keep
readings once again in the lower to mid 90s across the plains.

By Wed the upper level high retrogrades back into the Great Basin
with the flow aloft becoming more wnw.  This would keep the flow of
subtropical moisture to the south of the area and decrease the chc
of storms.  Meanwhile there are some differences between the ECMWF
and GFS with respect to the sfc ptrn across nern CO.  The ECMWF has
a cool fnt moving across the plains while the GFS does not.  As a
result this leads to significant differences in high temps across
nern CO as the GFS has readings roughly 5 to 8 degrees warmer than
the ECMWF.  In addition the ECMWF has some convection developing
over the plains as low lvl moisture increases behind the fnt while
the GFS has nothing.  At this point will mention some low pops and
keep highs in the lower to mid 90s over nern CO.

For Thu and Fri the upper level high will remain over the Great
Basin with wnw flow aloft.  Thus the flow of subtropical moisture
will stay south of the area with limited tstm development in the
mtns and higher valleys.  Meanwhile over nern CO a fnt will move
across the area on Thu with significant temp differences between the
ECMWF and GFS once again.  The ECMWF has highs only in the upper 70s
to lower 80s across the plains while the GFS has readings in the 85
to 90 degree range.  As for tstms both models show a disturbance
embedded in the wnw flow which combined with decent instability
across the plains may lead to a better chc of storms.

On Fri the ECMWF and GFS are in better agreement with highs over
nern CO as both models have readings fm 85 to 90 degrees.  Meanwhile
with decent instability remaining over the plains will likely see
another round of sct storms.  In the mtns and higher valleys tstm
coverage will likely remain rather isold.  For Sat the GFS begins to
shift the upper level high eastward into CO while the ECMWF keeps it
over the Great Basin.  Meanwhile neither model shows much influx of
subtropical moisture so tstm coverage in the mtns will remain rather
isold.  Over nern CO there still will be favorable instability in
place so will mention widely sct storms.  Highs on Sat will be in
the upper 80s to lower 90s across the plains.

&&

.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
Issued at 1207 PM MDT Sun Jul 24 2016

VFR through tonight. Expecting isolated thunderstorms to move off
the mountains this afternoon. Main impact will be one or two
periods of variable winds gusting as high as 30 knots in the late
afternoon and evening. There is a chance of increased thunderstorm
activity in the evening, but most of this is expected to be east
of Denver so just a low probability of any greater impact to the
Denver terminals.

&&

.BOU Watches/Warnings/Advisories...
None.
&&

UPDATE...Gimmestad
SHORT TERM...Cooper
LONG TERM...RPK
AVIATION...Gimmestad
Hazardous weather outlook, Jul 24, 11:09 AM MDT, 4 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1109 AM MDT SUN JUL 24 2016

COZ030>051-251715-
JACKSON COUNTY BELOW 9000 FEET-
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
1109 AM MDT SUN JUL 24 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS THIS
AFTERNOON...AND SPREAD ONTO THE PLAINS IN THE LATE AFTERNOON AND
EVENING. OVER AND NEAR THE MOUNTAINS THE STORMS WILL GENERALLY BE
WEAK WITH THE MAIN THREATS LIGHTNING AND WIND GUSTS TO 40 MPH.
ON THE EASTERN PLAINS THERE WILL BE MORE MOISTURE AND INSTABILITY
BUT IT WILL TAKE ALL DAY FOR TEMPERATURES TO GET WARM ENOUGH TO
SUPPORT STORMS. BY THIS EVENING A FEW STORMS COULD BE SEVERE WITH
HAIL UP TO AN INCH IN DIAMETER...WIND GUSTS TO 60 MPH...AND HEAVY
RAIN. THE GREATEST THREAT OF SEVERE WEATHER WILL BE IN AREAS EAST
AND SOUTHEAST OF DENVER THIS EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE WILL CONTINUE TO BE SCATTERED AFTERNOON AND EVENING
THUNDERSTORMS THROUGH THE PERIOD. MAIN IMPACTS WILL BE A CHANCE OF
GUSTY OUTFLOW WINDS...HAIL...BRIEF HEAVY RAIN AND LIGHTNING.
TEMPERATURES WILL CONTINUE TO BE NEAR OR ABOVE NORMAL VALUES FOR
THIS TIME OF YEAR.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.

GIMMESTAD/KRIEDERMAN

In the hours before

Special weather statement, Jul 24, 3:04 PM MDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
304 PM MDT SUN JUL 24 2016

COZ035-038-043-242145-
CENTRAL AND SOUTH WELD COUNTY CO-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY CO-
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET CO-
304 PM MDT SUN JUL 24 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LARIMER COUNTY UNTIL
345 PM MDT...

AT 303 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTHWEST OF LYONS...OR 22 MILES SOUTHWEST OF FORT COLLINS...
MOVING EAST AT 20 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SOUTHERN FORT COLLINS...LOVELAND...WINDSOR...JOHNSTOWN...BERTHOUD AND
MEAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL IS POSSIBLE WITH THIS STORM...AND MAY LEAD TO MINOR
STREET FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4026 10495 4026 10548 4027 10548 4028 10549
      4029 10549 4030 10547 4030 10546 4032 10546
      4033 10548 4031 10548 4030 10549 4038 10549
      4053 10494
TIME...MOT...LOC 2103Z 275DEG 19KT 4031 10536

BAKER
Special weather statement, Jul 24, 3:26 PM MDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
326 PM MDT SUN JUL 24 2016

COZ035-038-039-043-242215-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY
CO-CENTRAL AND SOUTH WELD COUNTY CO-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY CO-
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET CO-
326 PM MDT SUN JUL 24 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WELD...NORTHEASTERN
BOULDER AND SOUTHEASTERN LARIMER COUNTIES UNTIL 415 PM MDT...

AT 323 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6
MILES NORTH OF LYONS...OR 19 MILES SOUTHWEST OF FORT
COLLINS...MOVING EAST AT 15 MPH. TWO OTHER STORMS WERE QUICKLY
FORMING SOUTH OF THIS STORMS IN EASTERN BOULDER COUNTY. THESE STORMS
WERE ALSO MOVING EAST AT 15 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
WESTERN GREELEY...NORTHERN BOULDER...LONGMONT...LOVELAND...
LAFAYETTE...WINDSOR...ERIE...FIRESTONE...JOHNSTOWN...FREDERICK...
MILLIKEN...BERTHOUD...DACONO...MEAD...LYONS AND NIWOT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL IS POSSIBLE WITH THIS STORM...AND MAY LEAD TO
LOCALIZED STREET FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE. REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4050 10485 4003 10489 4003 10496 4004 10496
      4004 10498 4003 10498 4004 10530 4037 10535
TIME...MOT...LOC 2123Z 277DEG 13KT 4031 10526

BAKER
Special weather statement, Jul 24, 3:41 PM MDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
341 PM MDT SUN JUL 24 2016

COZ036-040-041-242230-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET CO-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE  6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET CO-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE
COUNTIES/EAST BROOMFIELD COUNTY CO-
341 PM MDT SUN JUL 24 2016

...SIGNIFICANT WEATHER ADVISORY FOR DOUGLAS COUNTY UNTIL 430 PM
MDT...

AT 340 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6
MILES SOUTH OF CASTLE ROCK...OR 30 MILES NORTH OF COLORADO SPRINGS...
MOVING EAST AT 15 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HIGHLANDS RANCH...CASTLE ROCK...PARKER...LONE TREE...LARKSPUR...
THE PINERY...FRANKTOWN...LOUVIERS...PERRY PARK...SURREY RIDGE...
BEVERLY HILLS AND SEDALIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR SUDDEN STRONG AND GUSTY OUTFLOW WINDS. SECURE LOOSE
OBJECTS AND MOVE TO A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

HEAVY RAINFALL MAY ALSO OCCUR WITH THIS STORM...AND MAY LEAD TO
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3919 10501 3956 10501 3956 10466 3913 10467
TIME...MOT...LOC 2140Z 267DEG 15KT 3928 10484

BAKER

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 6:11 PM MDTSpecial Weather StatementBOULogan, Phillips, Sedgwick49 min
Jul 23, 6:31 PM MDTSpecial Weather StatementBOUJefferson44 min
Jul 23, 6:52 PM MDTSpecial Weather StatementBOUPhillips, Sedgwick53 min
Jul 23, 6:58 PM MDTSpecial Weather StatementBOUAdams, Arapahoe62 min
Jul 23, 7:35 PM MDTSpecial Weather StatementBOULincoln, Washington55 min
Jul 23, 8:30 PM MDTSpecial Weather StatementBOULincoln, Washington60 min
Jul 23, 8:32 PM MDTSpecial Weather StatementBOULogan, Phillips, Sedgwick, Washington58 min
Jul 23, 9:25 PM MDTSpecial Weather StatementBOUPhillips, Sedgwick65 min
Jul 24, 3:04 PM MDTSpecial Weather StatementBOUBoulder41 min
Jul 24, 3:06 PM MDTSevere Thunderstorm WarningBOUWeld39 min
Jul 24, 3:26 PM MDTSpecial Weather StatementBOUBoulder49 min
Jul 24, 3:34 PM MDTSevere Thunderstorm WarningBOUArapahoe, Elbert41 min
Jul 24, 3:41 PM MDTSpecial Weather StatementBOUDouglas49 min
Jul 24, 3:44 PM MDTSevere Thunderstorm WarningBOUWeld46 min
Jul 24, 3:51 PM MDTSevere Thunderstorm WarningBOUWeld39 min
Jul 24, 4:01 PM MDTSevere Thunderstorm WarningBOUWeld44 min
Jul 24, 4:25 PM MDTSevere Thunderstorm WarningBOUWeld50 min
Jul 24, 4:28 PM MDTSevere Thunderstorm WarningBOUAdams, Arapahoe47 min
Jul 24, 4:41 PM MDTSevere Thunderstorm WarningBOUAdams, Denver, Weld49 min
Jul 24, 4:53 PM MDTSevere Thunderstorm WarningBOUElbert, Lincoln52 min
Jul 24, 4:53 PM MDTSevere Thunderstorm WarningBOUMorgan, Weld37 min
Jul 24, 5:07 PM MDTSevere Thunderstorm WarningBOUAdams, Morgan, Weld38 min
Jul 24, 5:34 PM MDTSevere Thunderstorm WarningBOUMorgan41 min
Jul 24, 5:40 PM MDTSpecial Weather StatementBOUWashington50 min
Jul 24, 5:50 PM MDTAreal Flood AdvisoryBOUMorgan3 hr

Nearby

Severe Thunderstorm Warnings in Colorado, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.